Skip to content

Research at St Andrews

Revisiting the optimal linear income tax with categorical transfers

Research output: Contribution to journalArticle

Author(s)

Sean Edward Slack

School/Research organisations

Abstract

When individuals differ in both productivity and some categorical attribute, optimal linear/piecewise-linear tax expressions are written to capture cases where it is suboptimal to eliminate inequality in the average social marginal value of income between categorical groups. Simulations provide examples.
Close

Details

Original languageEnglish
Pages (from-to)73-77
JournalEconomics Letters
Volume134
Early online date26 Jun 2015
DOIs
Publication statusPublished - Sep 2015

    Research areas

  • Between-group inequality, Categorical benefit, Linear income, Tax, Social marginal value of income

Discover related content
Find related publications, people, projects and more using interactive charts.

View graph of relations

Related by journal

  1. On the indifference relation in Bewley preferences

    Gerasimou, G., Mar 2018, In : Economics Letters. 164, p. 24-26 3 p.

    Research output: Contribution to journalArticle

  2. Information disclosure and asymmetric speed of learning in booms and busts

    Palazzo, F. & Zhang, M., Sep 2017, In : Economics Letters. 158, p. 37-40 4 p.

    Research output: Contribution to journalArticle

  3. The consequences of persistent inequality on social capital: a municipal-level analysis of blood donation data

    Oto-Peralías, D. & Romero-Ávila, D., Feb 2017, In : Economics Letters. 151, p. 53-57 5 p.

    Research output: Contribution to journalArticle

  4. An axiomatization of multiple-choice test scoring

    Zapechelnyuk, A., 1 Jul 2015, In : Economics Letters. 132, p. 24-27 4 p.

    Research output: Contribution to journalArticle

ID: 199670029

Top